NuvaRing User Reviews

NuvaRing - User Reviews

NuvaRing User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication NuvaRing sorted by most helpful. Patient Discussions FAQs


Comment from: Afognak's Child, 35-44 on Treatment for 2-5 years (Patient) Published: June 05

I have been using the Nuvaring since 2006 except during a few different months when I was trying to get pregnant and, of course, during pregnancy. This birth control method is the only one I have ever tried that does not give me unbearable migraines while at the same time keeping my severe PMDD at bay each and every month in use. The ease of use and comfort while inserted are welcome changes as well. HOWEVER, in the fall of 2007 I immediately became pregnant the first month off of the Nuvaring. That would have been great except that the pregnancy was not viable. Something happened to make my body continue to grow as if a baby were growing but the 8-week ultrasound revealed an "empty sac." Following this disappointing discovery, I had to undergo a D&C. Then in July 2008 I conceived successfully after being off Nuvaring all those months following the D&C. Everything went well with the pregnancy, delivery and recovery. As soon as I could, I returned to using the Nuvaring. HOWEVER, eight months later I stopped using the Nuvaring. Instantly I became pregnant again. This time, the pregnancy was ectopic and I lost a fallopian tube because of it. I can't help but think that there should be a FDA warning to women using the Nuvaring discouraging them from trying to get pregnant within weeks of stopping this contraceptive.

Comment from: ladysilvrene, 19-24 on Treatment for 1-2 years (Patient) Published: March 30

While effective for its intended purpose as a think-about-it-once-a-month birth control method, I found that my unique chemistry was unsuited for this particular method. Artificial hormones in general have always affected me oddly, but this one exacerbated emotional/hormonal symptoms that I already had during my period and made my friends and coworkers scared for me. Once a month, by clockwork, I would go crazy...about a week into my fresh, new nuvaring. My most notable case of this is when I was so depressed and upset, (despite a good relationship with my fiance, good grades, and a not-too-shabby workplace,) that I wanted to close myself in my dorm room's refrigerator and go to sleep... If a prospective patient wishes to use Nuvaring, I advise that they be careful; don't use it if you have a strong history of depression in your family, or any strong reactions to hormones- your own or artificial ones. Make sure to watch your body after you insert the Nuvaring, and if you start having despressive episodes, chart them over the course of a few months to see if they occur during the same point in your cycle each time. There are those for whom the Nuvaring is one of the best possible birth control methods. For you, use it with my blessing. But keep an eye on your body and your emotions.

Related Reading: sleep

Comment from: Jessie-Runs, 25-34 on Treatment for less than 1 month (Patient) Published: February 14

Effective? I didn't get pregnant. I still absolutely regret it. About me: I'm am highly active and healthy conscious. I run 15-20 mi. per week and bounce between a sz 4 and 6. Before the ring, my periods were fairly regular with some cramping, moodiness, sore breasts and water retention a few days prior to the start. 3 days into it I'd go back to life as usual. I tried to get an IUD implant but was unsuccessful because my uterus was too small. The nurse suggested Nuvaring as an alternative. Week 1. I was mildly bloated and retained water which was expected. My boyfriend said he couldn't feel the ring during intercourse most times, but in certain positions he could and the rubbing would make him raw. Week 2. Got worse. I was tired constantly. My breasts began to grow and got very sore. I'm not opposed to growth but the soreness was intense. I didn't have a bowel movement for 6 days. My cervix became tender during intercourse. I lost control of my appetite. I started gaining weight like crazy and also began getting HEADACHES EVERYDAY. My sex drive became non-existent. However, I really wanted the ring to work and chose to push through it to the third week. Week 3. I became immensely DEPRESSED. My stomach was not only bloated constantly, I began to develop BELLY FAT. I had never had belly fat in my life! My jeans simply no longer fit me. The FATIGUE detracted from school, work and exercise. I got very emotional and even considered leaving my boyfriend, the sweetest man I know, for NO REASON at all. When it came time to cycle the ring out I just never put a replacement back in. I stopped use of the ring nearly 4 months ago. I still struggle with headaches several times a week. And about 3 days prior to beginning my period I get migraines that make me nauseous. My periods have become much heavier than before with very painful cramping. And I'm still trying to work off the belly fat. In only 3 weeks the ring did so much damage! I don't know if I can reverse it.

Related Reading: FATIGUE

Comment from: chynadoll, 25-34 on Treatment for 2-5 years (Patient) Published: August 20

I have been on the ring for two years now. I have gained 20 pounds since starting the ring. I lead a very active lifestyle and maintain a healthy diet. I have suffered from stabbing pains in my pelvic area. I have been to the ER and seen 4 different specialist and nobody could figure out what was wrong even after CT Scans and blood work!I believe the ring is to blame.The mood swings are so bad I began seeing a Pysc and she began treating me for bipolar disorder and insomnia. I have always been a fit, healthy happy person until the ring came into my life. I suggest if you choose this method of bc, keep a jornal of weight, moods, pains, etc.. just in case so you can have a timeline and a referrence.

Related Reading: bipolar disorder | insomnia

Comment from: 19-24 on Treatment for less than 1 month (Patient) Published: April 16

I opted to try nuvaring because I was very forgetful at taking the pill. I had it in for 3 weeks. By week three I became very emotional and couldnt stop crying and could bearly get out of bed, Which had never happened to be before. I had nuvaring removed because I myself could not get it out and I felt more like myself with each passing day that it was out. I'm now back on the pill (junel) and just set an alarm on my phone so I remember to take it.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations